MAUDE Adverse Event Report: SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD CLOSE; SCREWDRIVER

SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD CLOSE; SCREWDRIVER
Catalog Number 03.632.002
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the spondylodesis revision procedure performed on (b)(6) 2020, the ortho kit "matrix 5.5 preassembled " instruments were used.During the procedure the matrix locking caps were closed with the straight tip t25 driver-long.However the area of the driver at the connection to the matrix locking cap broke.The broken fragment was about 3mm long, which could easily be removed with tweezers.Then the t25 stardrive shaft for matrix standard was used as an alternative instrument.The remaining locking caps could be locked with this instrument, but the instrument was unusable at the end because the star drive profile of the drive of this screwdriver was worn out.This assessment was done by testing a locking cap that was already locked with torque and subsequently confirmed.Additionally there was a issue with two (2) torque handles.The torque handles were so difficult to move that it was impossible for these instruments to guarantee the specified torque limit of 10 nm.Procedure was successfully completed and the surgery was not delayed.This report is for one (1) t25 stardrive shaft f/matrix standard.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4: part number:03.632.002.Synthes lot number: 6457219.Supplier lot number: n/a.Release to warehouse date: december 8, 2010.Expiration date: n/a.Manufactured by synthes monument.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9: complainant part is not expected to be returned for manufacturer review/investigation.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX STANDARD CLOSE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11497599
Report Number8030965-2021-02039
Device Sequence Number4602273
Product Code HXX
UDI-Device Identifier07611819378063
UDI-Public(01)07611819378063
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.002
Device Lot Number6457219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCK-CAP FLAT ONE-STEP F/MATRIX 5.5 COCR; SCRDRIVERSHAFT T25 LONG STRAIGHT TIP W/H; T-HANDLE W/RATCHET-WRENCH